# SDR CA090319013

- Difficulty date: March 12, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 2,508 hours
- Engine: Lyc O320E3D
- Propeller: Snsnch M74DM
- System (JASC): 7603 · Power Lever
- Part: Cable
- Condition: Sheared
- Location: Throttle
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE PILOT WAS CLEARED TO LAND, ATTEMPTED TO THROTTLE DOWN BUT THROTTLE WAS UNRESPONSIVE. EVASIVE ACTION WAS TAKEN, MIXTURE WAS LEANED TO DECREASE ENGINE SPEED (RPM), AND THE ACFT SAFELY LANDED UNDER THESE CONDITIONS.  AN APPRENTICE ENGINEER, UNDERTOOK THE SITUATION TO INVESTIGATE, TROUBLESHOOT AND REPAIR IAW THE APPLICABLE STANDARDS OF AIRWORTHINESS. AFTER UNBOLTED THE THROTTLE END OF THE CONTROL ROD, IT PULLED OUT OF THE SLEEVE WITH EASE WITH NO CABLE ATTACHED.  INSPECTED THE CABLE, BOTH ROD AND SLEEVE AND THE BRACKET FOR THE THROTTLE AND MIXTURE CONTROLS AND NOTICED THE CABLE HAD SHEARED AT THE CRIMP OF THE ROD AND THE SLEEVE WAS BENT TO FACILITATE THE SHARP BEND IN THE BRACKET.  SUSPECTED AND DEEMED THE BRACKET TO BE THE WRONG PART FOR THE S/N OF THE ACFT AND HAD A SENIOR AME INSPECT THE SITUATION AND HE TOO, DEEMED THE PART TO BE THE WRONG PART FOR THE S/N OF ACFT.   CROSS REFERENCED THE P/N AND S/N OF THE BRACKET 63964-00 AND IT WAS FOR S/N 28-20002 TO 28-24999. USING THE S/N OF ACFT 28-7325341,  LOOKED UP THE P/N FOR THE CORRECT BRACKET P/N 69317-00 FOR S/N 28-25000 AND UP.  SEARCHED ANOTHER ACFT THAT WE ARE CURRENTLY USING SPARE PARTS FROM AND FOUND IT TO BE THE CORRECT BRACKET FOR THIS ACFT S/N.  SENIOR AME CHECKED FINDINGS AND DEEMED THEM TO BE CORRECT. INSTALLED THE BRACKET.  THEN REMOVED THE SERVICEABLE THROTTLE CABLE, P/N 455-353 AND INSTALLED IT ON ACFT.  RERIGGED THE THROTTLE CABLE AND HAD A SENIOR AME AND A INSPECTOR INSPECT MY INSTALLATION AND OVERVIEW MY METHODS AND IT WAS DEEMED CORRECT.  CONDUCTED AN ENGINE GROUND RUNUP AND ALL WAS FOUND SATISFACTORY.
